I had a terrible case of Impetago between thanksgiving and christmas. It went undiagnosed for some time and then incorrectly diagnosed for a while more and when I finally cleared it up it left me with very dry, sensitive skin.
About a week after new years I had to work with fiberglass insulation for a few days, and it's always irritated my skin more than my coworkers. After the first day of installing fiberglass (foolishly forgetting to wear long sleeves) i found that the exposed portion of my arms (I was wearing a t-shirt) starting at the wrist, were covered with a large number of very tiny red dots. They were very small, and a bit hard to see. They only itched a little bit, but taking a shower seemed to cause them to itch more, and the rubbing of a towel after a shower made them sting quite painfully. Any scratching caused immediate painful stinging, so I didn't scratch them.
I wrote this off as just a reaction to the fiberglass, and thought nothing of it until a few days after I stopped working with the fiberglass, and I noticed that instead of receding, the red dots were spreading to my upper back and shoulders, and few sprinkled on my neck and upper chest.
I showed these dots to my brother-in law and coworker James, and he told me he'd had dots that looked the same in about the same concentration on his legs, since thanksgiving, and that they had spread slowly to his abdomen. He's just ignoring them, being of a mindset that isn't bothered by a bunch of red dots all over his body, but I can't feel comfortable with that as a solution.
The dots haven't changed since they arrived, and it's now been a little over a month. They seem to be worse some days then others, but they never itch very badly. The worst part is right after i get out of the shower, they sting painfully for a couple of minutes. The skin in the affected areas is dry and has even flaked and peeled a little in certain areas. If I scrub the areas with a washcloth or scrubby-thing in the shower, the result is intense stinging.
I've applied various moisturizers, all of which seem to cause a stinging for 15 or 20 seconds and only help the dry skin, without effecting the red dots. I'm now applying Eucerin's 'Aquaphor' which is a little bit greasy but doesn't sting and alleviates much of the dry skin.
The dots are slightly raised, becoming more bumped-out and redder after showering or any chafing, toweling off, scratching, or other irritation.
They are most visible on the inside of my bicep, right between the elbow and the armpit.
I have not been able to detect and bugs in my bedding, but they are a likely suspect as my sleeping arrangements are irregular (I sleep some nights on the couch, some on the floor by the fire, some in my hammock, some on the floor in my room, and some in my bed, as my whims dictate). I also sleep over at friends houses often, in suspect locations such as floors and couches covered with unfolded but hopefully clean laundry.
While my brother-in-law having dots of a nearly identical appearance makes me think of something contagious or of some bug infestation, the fact that none of his family members nor my family members have had any of the same symptoms over the several months since he first noticed his dots and that none of my friends have any similar symptoms makes me think that perhaps my case and his are not connected.
Another factor is the water--Our house and my brother-in-laws house both get water from the same well, and it is very hard, mineral-rich water. We use a water softener, but when it runs out of salt pellets it doesn't work, and we've all noticed that when the salt pellets run out our skin gets drier and more susceptible to irritation.
These dots are causing me a lot of discomfort, though mostly mental discomfort at having red dots and dry, mildly peeling skin all over my arms. It makes it difficult and uncomfortable to engage in intimate behavior... Feels kinda gross, and like the girl is going to be worried about catching something from me.
Please give me any input you can!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?